MAUDE Adverse Event Report: BALT USA LLC ECLIPSE 2L; CATHETER, PERCUTANEOUS

BALT USA LLC ECLIPSE 2L; CATHETER, PERCUTANEOUS
Model Number ECL2L6X12
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
Doctor was performing an embolization procedure with a liquid embolic agent (onyx) using an eclipse 2l balloon catheters that is approved for use with this agent.In the course of the procedure, a small portion of the device became embedded in the onyx and was retained within patient (twice, two separate catheters with two separate fragments, both of the same brand).This is not designed as a breakaway catheter and therefore is a device failure, although this is a known occurrence in these complex cases.The retention is not expected to result in significant injury as the fragments are totally embedded in the onyx.

Brand Name
ECLIPSE 2L
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BALT USA LLC
29 parke
irvine CA 92618
MDR Report Key12770131
Report Number12770131
Device Sequence Number11843717
Product Code DQY
UDI-Device Identifier00818053022968
UDI-Public(01)00818053022968(11)210118(17)220118(10)F210100010
Combination Product (Y/N)N
Initial Reporter StateCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 11/03/2021
Report Date (Section F) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberECL2L6X12
Device Catalogue NumberN/A
Device Lot NumberF210100010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer11/08/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale
Date Report Sent to FDA11/03/2021